Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 6, 2014, 9:30 AM CDT for Beauregard Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2014, 9:30 AM CDT (14:30 UTC)
- Expired
- Oct 6, 2014, 10:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 14 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS54 KLCH 061430
SVRLCH
LAC011-079-115-061515-
/O.NEW.KLCH.SV.W.0069.141006T1430Z-141006T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
930 AM CDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...LENA...ALEXANDRIA INTERNATIONAL AIRPORT...
PINEVILLE...HINESTON...BOYCE...ALEXANDRIA...
NORTHERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...SUGARTOWN...SINGER...MERRYVILLE...DE RIDDER...
VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES...SLAGLE...ROSEPINE...PITKIN...LEESVILLE...FORT
POLK...ANACOCO...
* UNTIL 1015 AM CDT
* AT 930 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 12 MILES WEST
OF LENA TO 11 MILES SOUTHWEST OF LEESVILLE...MOVING SOUTHEAST AT 30
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLATWOODS...CLIFTON...JUNCTION...LACAMP...LEANDER...FULLERTON...
SIEPER...CRAVENS...TIMBER TRAILS...GARDNER...BALL...OTIS...TIOGA...
PARADISE...KINGSVILLE...TULLA...LIBUSE...ESLER REGIONAL AIRPORT AND
ELMER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3150 9268 3146 9270 3140 9266 3148 9222
3090 9270 3088 9297 3074 9298 3059 9360
3089 9357 3093 9352 3100 9356 3103 9351
3108 9355 3128 9353 3128 9345 3136 9340
3137 9335 3135 9295 3152 9273
TIME...MOT...LOC 1430Z 324DEG 28KT 3141 9296 3121 9306
3105 9343
$$
TINGLER2 follow-up statements
268
WWUS54 KLCH 061501
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1001 AM CDT MON OCT 6 2014
LAC011-079-115-061515-
/O.CON.KLCH.SV.W.0069.000000T0000Z-141006T1515Z/
RAPIDES LA-BEAUREGARD LA-VERNON LA-
1001 AM CDT MON OCT 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR VERNON...NORTHERN BEAUREGARD AND NORTHWESTERN RAPIDES PARISHES...
AT 959 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SIEPER TO 6 MILES NORTH OF
FULLERTON TO 7 MILES NORTHEAST OF JUNCTION..MOVING SOUTHEAST AT 25
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEANDER...ROSEPINE...MERRYVILLE...GARDNER...OTIS...TIMBER TRAILS...
CRAVENS...HINESTON...ALEXANDRIA INTERNATIONAL AIRPORT...TULLA...
TIOGA...PARADISE...LIBUSE...KINGSVILLE...ESLER REGIONAL AIRPORT...
ELMER...WOODWORTH...UNION HILL...SUGARTOWN...SINGER...PITKIN...
PINEVILLE...DE RIDDER...CALCASIEU...BUNDICK LAKE...BALL AND
ALEXANDRIA
LAT...LON 3150 9268 3146 9270 3140 9266 3147 9223
3090 9270 3088 9297 3074 9298 3059 9360
3080 9358 3082 9356 3089 9357 3093 9352
3100 9356 3104 9351 3135 9295 3152 9273
TIME...MOT...LOC 1501Z 316DEG 22KT 3126 9276 3107 9294
3090 9342
$$
TINGLER409
WWUS54 KLCH 061512
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1012 AM CDT MON OCT 6 2014
LAC011-079-115-061522-
/O.EXP.KLCH.SV.W.0069.000000T0000Z-141006T1515Z/
RAPIDES LA-BEAUREGARD LA-VERNON LA-
1012 AM CDT MON OCT 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR VERNON...NORTHERN BEAUREGARD
AND NORTHWESTERN RAPIDES PARISHES WILL EXPIRE AT 1015 AM CDT...
THE LINE OF STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED BELOW WARNING CRITERIA.
LAT...LON 3150 9268 3146 9270 3140 9266 3147 9223
3090 9270 3088 9297 3074 9298 3059 9360
3080 9358 3082 9356 3089 9357 3093 9352
3100 9356 3104 9351 3135 9295 3152 9273
TIME...MOT...LOC 1512Z 316DEG 22KT 3121 9271 3102 9289
3085 9337
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:24 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Oct 6, 6:24 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 624 AM CDT MON OCT 6 2014 .AVIATION... CURRENTLY VFR WX UNDER MSTLY CLR SKIES ACRS SE TX AND SRN LA... BUT A STORM COMPLEX WEST OF SHV CONTINUES TO HOLD TOGETHER THIS AM. W/ THE TRACK AND SPEED OF STORMS ARE ON THEY SHOULD MAKE AEX AFTR 13Z AND DOWN AROUND THE CST ABOUT 15Z. THESE STORMS ARE EXPECTED TO WEAKEN OVR THE NEXT SVRL HRS AS THEY APPROACH CNTRL LA. IFR WX AND GUSTY WINDS TO 40 KTS PSBL FOR AEX W/ LMTD VSBY DOWN TO ONE MILE W/ NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. && .PREV DISCUSSION... /ISSUED 404 AM CDT MON OCT 6 2014/ DISCUSSION... CURRENT SFC ANALYSIS SHOWS EASTWARD RETREATING SFC HIGH OVER THE E COAST WHICH WAS RESPONSIBLE FOR A GORGEOUS AND COOL WEEKEND. THIS COUPLED WITH DEVELOPING LOW PRESSURE OVER NW TX/OK IS PROVIDING A PREDOMINATE S FLOW OVER THE REGION...WITH A FEW LOW LEVEL CLOUDS BEGINNING TO MOVE ACROSS SE TX/SW LA. A DISTURBANCE WITHIN THE MAINLY PREDOMINATE NW FLOW ALOFT IS PROVIDING ENOUGH MOISTURE/LIFT FOR SCT/NUM SHRA ACROSS SE OK/AR THIS MORNING. WHILE THIS FEATURE IS EXPECTED TO WEAKEN AS IT MOVE SE...WE WILL SEE INCREASED LOW/MID LEVEL MOISTURE AND ENOUGH LIFT LATER THIS MORNING AND THIS AFTERNOON TO PROVIDE ISO/SCT SHRA/TSRA. KEPT CHANCES MAINLY IN THE 20-30% RANGE. SPC HAS AREAS OF C AND N LA IN SLIGHT RISK...AND BARELY INCLUDES RAPIDES/AVOYELLES PARISHES FOR THIS AFTERNOON. EXPECT AN CONTINUED WARMING TREND...WITH AFTERNOON HIGHS IN THE MID 80S. THE DOMINATE TROF OVER C AND E NORTH AMERICA WILL SLOWLY LIFT THIS WEEK...WITH RIDGING ALOFT BUILDING OVER THE GULF BY MIDWEEK. THIS WILL GIVE OUR REGION A RETURN TO LATE SUMMER CONDITIONS...WITH LOWS IN THE LOWER 70S...AND HIGHS IN THE UPPER 80S TO NEAR 90 FOR TUE & WED. RAIN CHANCES AT BEST 20% EXPECTED BY WED AFTERNOON THROUGH THE END OF THE WEEK. AS THE RIDGE BREAKS DOWN BY THE WEEKEND...MAY SEE AN INCREASE CHANCE FOR SHRA/TSRA FOR FURTHER INLAND AREAS OF SE TX/C LA BY THE WEEKEND. DML MARINE... MAINLY S WINDS 10-15 KTS & SEAS 2-3 FT EXPECTED TODAY AND THE BETTER PART OF THIS WORKWEEK. THE UPPER DISTURBANCE EXPECTED TO BRING A CHANCE OF SHRA/TSRA LATER THIS AFTERNOON AND EVENING. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 85 71 89 72 89 / 30 20 10 10 20 KBPT 84 72 88 73 88 / 30 10 10 10 20 KAEX 84 67 90 69 90 / 30 20 10 10 20 KLFT 85 70 89 70 89 / 20 30 10 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSLAKECHARLES WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
Hazardous weather outlook, Oct 6, 7:44 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 744 AM CDT MON OCT 6 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-071245- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 744 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS STARTING THIS MORNING ACROSS CENTRAL LOUISIANA AND THE LAKES REGION IN SOUTHEAST TEXAS AS AN UPPER LEVEL DISTURBANCE MOVE SOUTHEAST ACROSS THE REGION. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL REMAIN ACROSS NORTH LOUISIANA FROM ALEXANDRIA NORTHWARD. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CONTINUED WARMING TREND WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS RETURNING BY WEDNESDAY AFTERNOON THROUGH THE WEEKEND. RAIN CHANCES MAY INCREASE DURING THE WEEKEND AS HIGH PRESSURE ALOFT BREAKS DOWN AND A FRONTAL BOUNDARY APPROACHES THE AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:27 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 63 min |
| Oct 6, 10:11 AM CDT | Special Weather Statement | LCH | Allen, Beauregard, Rapides | 64 min |
| Oct 6, 11:05 AM CDT | Special Weather Statement | LCH | Allen, Beauregard, Calcasieu | 55 min |
| Oct 6, 11:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Oct 6, 11:54 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis | 66 min |
| Oct 6, 12:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| Oct 6, 12:36 PM CDT | Special Weather Statement | LCH | Acadia, Cameron, Jefferson Davis | 54 min |
| Oct 6, 1:24 PM CDT | Special Marine Warning | LCH | 96 min | |
| Oct 6, 1:27 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin, Vermilion | 63 min |
| Oct 6, 2:17 PM CDT | Special Weather Statement | LCH | Vermilion | 58 min |
| Oct 6, 2:51 PM CDT | Special Marine Warning | LCH | 114 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.